MAUDE Adverse Event Report: STRYKER SPINE-US AERO C CAGE 6MM INTERBODY DEVICE 12DX14W LORDOTIC; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL

STRYKER SPINE-US AERO C CAGE 6MM INTERBODY DEVICE 12DX14W LORDOTIC; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Model Number 48892066
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an aero c cage anchor disengaged intra-operatively.An x-ray was taken during the procedure to confirm the position of the aero-c anchor and it was discovered that the anchor was implanted beyond the posterior end of the aero c cage.The cage and the anchor were removed.The procedure was completed successfully by using alternate devices.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: d4 was corrected from '163952' to '163932'.
 
Additional Manufacturer Narrative
Visual inspection: the cage was returned with one anchor still attached.This anchor was pushed through anchor stop and is outside of the cage.The cage is also deformed and bent.Device and complaint history records were reviewed and no relevant manufacturing issues or similar complaints were identified.Per surgical technique: the anchors are designed to engage both the anterior and posterior aspects of the jacket.The locking tab of the anchor engages the interior surface of the anterior face of the jacket to lock the anchor in place and prevent anterior migration (back-out) of the anchor.A stop feature engages the exterior surface of the anterior portion of the jacket to prevent posterior migration of the anchor.The returned cage had the anchor pushed past the anchor stop.This can be caused by excessive force during implanting the anchor.The surgeon reported that excessive force was used and possibly the pilot cutter was accidently used to tamp the anchor, which combined could cause the anchor to push through the stop.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative

Brand Name
AERO C CAGE 6MM INTERBODY DEVICE 12DX14W LORDOTIC
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10182033
Report Number0009617544-2020-00096
Device Sequence Number2625430
Product Code ODP
UDI-Device Identifier07613327124651
UDI-Public07613327124651
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K152532
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2021
Device Model Number48892066
Device Catalogue Number48892066
Device Lot Number163932
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2020
Initial Date Received by Manufacturer 05/26/2020
Supplement Date Received by Manufacturer08/20/2020
09/28/2020
09/28/2020
Initial Report FDA Received Date06/22/2020
Supplement Report FDA Received Date09/16/2020
10/27/2020
10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR